Toxic epidermal necrolysis after the use of high-dose cytosine arabinoside


OZKAN A., APAK H. , Celkan T. T. , YUKSEL L. , YILDIZ i.

PEDIATRIC DERMATOLOGY, vol.18, no.1, pp.38-40, 2001 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 18 Issue: 1
  • Publication Date: 2001
  • Doi Number: 10.1046/j.1525-1470.2001.018001038.x
  • Title of Journal : PEDIATRIC DERMATOLOGY
  • Page Numbers: pp.38-40

Abstract

We report a fatal case of toxic epidermal necrolysis (TEN) resulting from a high dose of cytosine arabinoside (ARA-C), A 13-year-old girl with acute lymphocytic leukemia was treated according to the protocol of the BFM Group (BFM-95, HRG), On the fifth day after administration of a high dose of ARA-C (2 g/m(2) intravenously every 12 hours), she developed bullous lesions on the hands and soles that disseminated, evolving to necrosis, sepsis, and death on the 22nd day, ARA-C is frequently associated with dermatologic toxicity, but this is only the second case of toxic epidermal necrolysis described in connection with this drug.